Indiana, 2025Flooding in Indiana, February 16 to 26, 2025
February 16 to 26, 2025 · NWS PAH · 3 events in 2 counties and zones
Two waves of heavy rainfall (2-7) over the Ohio, Tennessee, and Green River Valleys on the 15th resulted in minor flooding along portions of the Ohio River, including the Evansville and Henderson areas. 1 feet just above the moderate flood level of 44 feet.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two waves of heavy rainfall (2-7) over the Ohio, Tennessee, and Green River Valleys on the 15th resulted in minor flooding along portions of the Ohio River, including the Evansville and Henderson areas. Minor and brief moderate flooding occurred along the Ohio River near Owensboro where the river crested at 44.1 feet just above the moderate flood level of 44 feet.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 16, 5:18 AM CST, 5 hours 27 minutes earlier. Its key messages:
- Bands of moderate to heavy snow will produce quick snow accumulations of 1-2 inches this morning across parts of southeast Missouri and southern Illinois. The rest of the region will see generally a dusting up to 1 inch of snow.
- A high-impact winter storm is increasingly likely to impact the region Tuesday into Wednesday.
- Dangerous cold is expected nearly all this week. Low temperatures in the single digits and subzero wind chill values are forecast the latter half of the week.
Area forecast discussion, Feb 16, 5:18 AM CST, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
518 AM CST Sun Feb 16 2025
.KEY MESSAGES...
- Bands of moderate to heavy snow will produce quick snow
accumulations of 1-2 inches this morning across parts of
southeast Missouri and southern Illinois. The rest of the
region will see generally a dusting up to 1 inch of snow.
- A high-impact winter storm is increasingly likely to impact
the region Tuesday into Wednesday.
- Dangerous cold is expected nearly all this week. Low
temperatures in the single digits and subzero wind chill
values are forecast the latter half of the week.
&&
.UPDATE...
Issued at 517 AM CST Sun Feb 16 2025
Given the upstream observations and reported traffic impacts,
have expanded the Winter Weather Advisory to cover the entire
forecast area. Snow should still exit the region by 14z, so did
not extend the expiration time.
Updated Aviation discussion for the 12z TAF issuance.
&&
.DISCUSSION...
Issued at 251 AM CST Sun Feb 16 2025
Following yesterday's major flash flood event, wraparound
deformation banding and much colder thermal profiles have
allowed for bands of moderate to heavy snow to develop across
parts of southeast Missouri and southern Illinois. Travel
impacts have quickly developed in this area as a quick 1-2
inches of snow have fallen. Issued a Winter Weather Advisory
through 14z here, with a Special Weather Statement for a dusting
up to 1" elsewhere. Depending on how the banding evolves, the
Winter Weather Advisory may need to be expanded eastward.
The rest of today through Tuesday will feature quiet but cold
weather as Canadian high pressure settles into the Midwest. High
temperatures today will reach the lower to middle 30s, with lows
in the lower to middle teens. Monday (Washington's Birthday)
will see even colder temperatures with highs only reaching the
middle 20s along I-64 to the middle 30s along the KY/TN and
MO/AR borders.
The antecedent cold airmass will set the table for an impactful
winter storm Tuesday afternoon through Wednesday morning. Model
agreement is quite good at this range, with surface low pressure
passing through the Mid-South. Thermal profiles look favorable
for enhanced snowfall rates at times Tuesday night, and the
latest NBM ensemble guidance gives a 50-90% of the region
seeing at least 4", with this highest chances in southeast
Missouri and lowest in southwest Indiana and the Kentucky
Pennyrile. If trends hold, a Winter Storm Watch will likely be
issued for most or all the area in the next shift or two.
Following the winter storm, Arctic high pressure will again
descend into the Midwest, and bitter cold can be expected
through the remainder of the week. Current guidance shows
temperatures 20-30 degrees below normal for the Wednesday
through Friday period, with highs in the teens and 20s Wednesday
and Thursday and the 20s and 30s Friday and Saturday. Overnight
lows in the teens and single digits are forecast in addition to
wind chills near or below zero. Looking just beyond the seven
day window, a return of a milder zonal pattern will allow for
some moderation in temperatures to start next week.
&&
.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 517 AM CST Sun Feb 16 2025
Bands of moderate to heavy snow will bring LIFR restrictions to
EVV and OWB through 14z before lifting back to MVFR cigs with
the rest of the terminals. Improvement VFR cigs is forecast late
in the forecast period, but confidence is low. Gusty NW winds
will be sustained at 10-17 kts with gusts of 20-30 kts before
gradually relaxing tonight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Winter Weather Advisory until 8 AM CST this morning for
ILZ075>078-080>094.
MO...Winter Weather Advisory until 8 AM CST this morning for MOZ076-
086-087-100-107>112-114.
IN...Winter Weather Advisory until 8 AM CST /9 AM EST/ this morning
for INZ081-082-085>088.
KY...Winter Weather Advisory until 8 AM CST this morning for
KYZ001>022.
&&
UPDATE...DWS
DISCUSSION...DWS
AVIATION...DWSHazardous weather outlook, Feb 16, 7:58 AM CST, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
758 AM CST Sun Feb 16 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-171400-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
758 AM CST Sun Feb 16 2025 /858 AM EST Sun Feb 16 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Slippery road conditions are possible through the afternoon
following this morning's snow.
Widespread river flooding will continue or is forecast to develop
along parts of the Ohio and Green Rivers.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Accumulating snowfall with travel impacts is becoming increasingly
likely Tuesday afternoon through Wednesday morning.
Dangerous cold is forecast for much of next week. Morning wind
chill values will be near or below zero Wednesday through Friday.
Widespread river flooding will continue or is forecast to develop
along parts of the Ohio and Green Rivers.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.
In the hours before
Local storm report, Feb 16, 7:31 AM CST, 3 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
731 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM Snow 2 SE Heath 37.07N 88.77W
02/16/2025 M0.8 Inch McCracken KY ASOS
Event total snow. ASOS station KPAH Paducah
KY.
&&
DWSLocal storm report, Feb 16, 7:38 AM CST, 3 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
738 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow Masonville 37.67N 87.03W
02/16/2025 M2.0 Inch Daviess KY Cocorahs
Cocorahs station KY-DV-42 Masonville 0.1
SSE.
0700 AM Snow De Soto 37.81N 89.22W
02/16/2025 M1.8 Inch Jackson IL Cocorahs
Cocorahs station IL-JK-14 De Soto IL 0.3
ESE.
0700 AM Snow 1 NNE Benton 38.02N 88.91W
02/16/2025 M1.7 Inch Franklin IL Cocorahs
Cocorahs station IL-FK-6 Benton IL 1 NE.
0700 AM Snow 2 WSW Murray 36.60N 88.34W
02/16/2025 M0.5 Inch Calloway KY Cocorahs
Cocorahs station KY-CW-3 Murray KY 1 WSW.
&&Local storm report, Feb 16, 7:39 AM CST, 3 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
739 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow De Soto 37.81N 89.22W
02/16/2025 M1.8 Inch Jackson IL Trained Spotter
0700 AM Snow 3 WNW Hamletsburg 37.16N 88.50W
02/16/2025 M1.1 Inch Massac IL Cocorahs
Cocorahs station IL-MC-3 Brookport IL 7 ENE.
&&Local storm report, Feb 16, 8:19 AM CST, 2 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
819 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 AM Snow 2 W Creal Springs 37.62N 88.87W
02/16/2025 M2.0 Inch Williamson IL Emergency Mngr
2 inches of snow measured on snow board.
&&Local storm report, Feb 16, 8:20 AM CST, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
820 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 AM Snow 2 NE Evansville 38.00N 87.52W
02/16/2025 M2.7 Inch Vanderburgh IN Trained Spotter
2.7 inches on snow board.
&&Local storm report, Feb 16, 8:25 AM CST, 2 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
825 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM Snow 1 N Murphysboro 37.78N 89.34W
02/16/2025 M2.0 Inch Jackson IL Emergency Mngr
2 inches of snow north of Murphysboro.
&&Flood, Spencer
- When
- February 16, 10:45 AM CST to February 25, 7:45 AM CST
- Where
- Spencer County, 2.36 mi SSE of Pueblo to 2.36 mi SSW of Pueblo
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.798, -87.104
Minor flooding of agriculture land and surrounding low-lying areas occurred near Owensboro. The river briefly reached the moderate flood level of 44 feet on the 21st into the 22nd.
Flood, Vanderburgh
- When
- February 18, 3:30 AM CST to February 26, 12:30 AM CST
- Where
- Vanderburgh County, 3.06 mi W of Vaughan to 1.71 mi W of Cypress
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.904, -87.686
Minor flooding of agricultural bottomland and several county roads occurred in the southwest part of the county near Henderson Kentucky.
Flood, Vanderburgh
- When
- February 18, 5:45 PM CST to February 25, 7:30 AM CST
- Where
- Vanderburgh County, 2.31 mi SSW of Evansville to 3.47 mi SSW of Harwood
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.952, -87.573
Minor flooding of agriculture bottomland and several local roads occurred mainly to the south of Interstate 69 in the southeast part of the county and in lowland areas in the southwest part of the county. Basements along the riverfront began to fill. Backwater flooding of Pigeon Creek inundated low-lying fields and woodlands. The levee authority operated several pumping stations and closed the flood gates downtown.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, February 16, 20251 death · $415,000 · EF1 · 145 events
- High Wind in Pennsylvania, February 16 to 17, 20251 death · 56 kt wind · 10 events
- Cold in Nebraska, February 16, 20251 death · 1 event
- Lake-Effect Snow and High Wind in New York, February 16 to 19, 20251 injured · $2.3 million · 56 kt wind · 5 events
- Avalanche and High Wind in Virginia, February 16, 2025$300,000 · 60 kt wind · 27 events
- Damaging Winds in North Carolina, February 16, 2025$156,000 · 53 kt wind · 25 events
- Damaging Wind in Maryland, February 16, 2025$250,000 · 76 kt wind · 1 event
- Blizzard and High Wind in Pennsylvania, February 16 to 17, 20251 injured · $59,000 · 56 kt wind · 17 events
- High Wind in North Carolina, February 16, 2025$108,000 · 60 kt wind · 9 events
- Lake-Effect Snow and High Wind in New York, February 16 to 18, 20252 injured · 50 kt wind · 30 events
- Damaging Winds and Strong Wind in North Carolina, February 16, 2025$60,000 · 50 kt wind · 6 events
- Extreme Cold in North Dakota, February 16 to 19, 202536 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1233076, 1233160, 1233077.